MAUDE Adverse Event Report: AESCULAP AG CASPAR DISTRACTION PIN 14MM; SPINE SURGERY

AESCULAP AG CASPAR DISTRACTION PIN 14MM; SPINE SURGERY
Model Number FF904SB
Medical Device Problem Codes Contamination (1120); Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a caspar distraction pin 14mm (part # ff904sb) was used during an anterior cervical spinal procedure performed on (b)(6) 2022.According to the complainant, upon opening the packet, foreign matter was noted to be adhered to the pin.An additional medical intervention was required.There was a surgical delay during which the sterile area was reestablished.A 12mm screw was used instead.Additional information was not available.The adverse event / malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation: visual investigation: at first we made a visual inspection of the distraction pin and its clip-blister.Here we found no foreign particles or soiling.In the next step we investigated the primary blister.Even here we found no particles or abrasion signs, which could be hints for the occurrence or the root cause for particles.In the poly bag which was labeled with "fibrous foreign matter" we found no particle.A picture was provided of the complained particle.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.The review of risk assessment revealed that the overall risk level (severity 4(5) x probability of occurrence 1(5)) according to din en iso 14971 is still acceptable.Explanation and rationale: during the inspection we found no particle in the provided bags, therefore a further investigation was not possible.For similar cases in the future, we ask that you wrap any particles in aluminum foil and not send them in polybags, as outgassing from plastic containers can affect the sample and thus falsify the analysis result.Conclusion and measures / preventive measures: based upon the investigation results, the root cause of the reported issue can be traced back to a manufacturing-related failure.Based upon the investigation results, a capa is not necessary.
 
Event or Problem Description
Clarification: an additional medical intervention was required.

Brand Name
CASPAR DISTRACTION PIN 14MM
Common Device Name
SPINE SURGERY
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key13518573
Report Number9610612-2022-00021
Device Sequence Number4384745
Product Code LXH
UDI-Device Identifier04038653364305
UDI-Public4038653364305
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2025
Device Model NumberFF904SB
Device Catalogue NumberFF904SB
Device Lot Number52639069
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2022
Supplement Date Received by Manufacturer04/25/2022
Initial Report FDA Received Date02/11/2022
Supplement Report FDA Received Date05/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale